Illinois Journal of Mathematics

Thin surface subgroups in cocompact lattices in $\operatorname{SL}(3,\mathbf{R})$

D. D. Long and A. W. Reid

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We show certain cocompact lattices in $\operatorname{SL}(3,\mathbf{R})$ contain closed surface groups. With further restrictions, we exhibit such lattices containing infinitely many commensurability classes of closed surface groups.

Article information

Illinois J. Math., Volume 60, Number 1 (2016), 39-53.

Received: 1 July 2015
Revised: 16 March 2016
First available in Project Euclid: 21 June 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57R30: Foliations; geometric theory 55N30: Sheaf cohomology [See also 18F20, 32C35, 32L10]


Long, D. D.; Reid, A. W. Thin surface subgroups in cocompact lattices in $\operatorname{SL}(3,\mathbf{R})$. Illinois J. Math. 60 (2016), no. 1, 39--53. doi:10.1215/ijm/1498032023.

Export citation